Alert archive / Illinois / Wind Advisories in 2026
Wind Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Feb 20, 2026, 1:30 AM CST for 4 counties in Illinois. It took effect at Feb 20, 2026, 6:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2026, 1:30 AM CST (07:30 UTC)
- In effect from
- Feb 20, 2026, 6:00 AM CST
- Expired
- Feb 20, 2026, 10:14 AM CST
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
Counties Bureau County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL
The radar
The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS73 KDVN 200730 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 130 AM CST Fri Feb 20 2026 ILZ016>018-024-201530- /O.CAN.KDVN.WI.Y.0003.000000T0000Z-260220T1500Z/ /O.NEW.KDVN.WI.Y.0004.260220T1200Z-260220T1800Z/ Henry IL-Bureau-Putnam-Mercer- Including the cities of Aledo, Geneseo, Hennepin, and Princeton 130 AM CST Fri Feb 20 2026 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... * WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Bureau, Putnam, Henry IL, and Mercer Counties. * WHEN...From 6 AM this morning to noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ026-035-201500- /O.CON.KDVN.WI.Y.0003.000000T0000Z-260220T1500Z/ Warren-McDonough- Including the cities of Macomb and Monmouth 130 AM CST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph. * WHERE...McDonough and Warren Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IAZ054-066-068-ILZ001-002-007-009-015-201530- /O.CON.KDVN.WI.Y.0003.260220T1200Z-260220T1800Z/ Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside- Rock Island- Including the cities of Sterling, Maquoketa, Mount Carroll, Davenport, Rock Island, Moline, Bettendorf, Galena, Clinton, and Freeport 130 AM CST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... * WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Illinois, Carroll, Jo Daviess, Rock Island, Stephenson, and Whiteside Counties. In Iowa, Clinton, Jackson, and Scott Counties. * WHEN...From 6 AM this morning to noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These winds combined with a period of falling snow this morning could lead to reduced visibility to around a mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ McClure
2 follow-up statements
145 WWUS73 KDVN 201503 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 903 AM CST Fri Feb 20 2026 ILZ026-035-201615- /O.EXP.KDVN.WI.Y.0003.000000T0000Z-260220T1500Z/ Warren-McDonough- Including the cities of Macomb and Monmouth 903 AM CST Fri Feb 20 2026 ...WIND ADVISORY HAS EXPIRED... The winds have diminished under advisory criteria, thus the advisory has been allowed to expire at 9 AM CST. $$ IAZ054-066-068-ILZ001-002-007-009-015-201800- /O.CON.KDVN.WI.Y.0003.000000T0000Z-260220T1800Z/ Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside- Rock Island- Including the cities of Davenport, Sterling, Galena, Rock Island, Freeport, Mount Carroll, Clinton, Maquoketa, Moline, and Bettendorf 903 AM CST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Illinois, Carroll, Jo Daviess, Rock Island, Stephenson, and Whiteside Counties. In Iowa, Clinton, Jackson, and Scott Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ILZ016>018-024-201800- /O.CON.KDVN.WI.Y.0004.000000T0000Z-260220T1800Z/ Henry IL-Bureau-Putnam-Mercer- Including the cities of Geneseo, Hennepin, Princeton, and Aledo 903 AM CST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Bureau, Putnam, Henry IL, and Mercer Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
293 WWUS73 KDVN 201614 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1014 AM CST Fri Feb 20 2026 IAZ054-066-068-ILZ001-002-007-009-015-201715- /O.CAN.KDVN.WI.Y.0003.000000T0000Z-260220T1800Z/ Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside- Rock Island- Including the cities of Davenport, Sterling, Galena, Rock Island, Freeport, Mount Carroll, Clinton, Maquoketa, Moline, and Bettendorf 1014 AM CST Fri Feb 20 2026 ...WIND ADVISORY IS CANCELLED... The winds have diminished below advisory criteria, thus the Wind Advisory has been canceled early. However, the winds will still be brisk and gust up to 35 MPH through mid afternoon. $$ ILZ016>018-024-201715- /O.CAN.KDVN.WI.Y.0004.000000T0000Z-260220T1800Z/ Henry IL-Bureau-Putnam-Mercer- Including the cities of Geneseo, Hennepin, Princeton, and Aledo 1014 AM CST Fri Feb 20 2026 ...WIND ADVISORY IS CANCELLED... The winds have diminished below advisory criteria, thus the Wind Advisory has been canceled early. However, the winds will still be brisk and gust up to 35 MPH through mid afternoon. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 11:49 PM CST, 1 hour 41 minutes earlier. Its key messages:
- Snow on the backside of the passing low pressure system looking more ramped up and have expanded and upgraded the ongoing winter headlines.
- Strong west to northwest winds are expected late tonight through Friday morning, gusting to 45 mph. A Wind Advisory has been issued for portions of west-central and northwestern Illinois as well as far eastern Iowa.
Area forecast discussion, Feb 19, 11:49 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1149 PM CST Thu Feb 19 2026
...Updated for 06z Aviation...
.KEY MESSAGES...
- Snow on the backside of the passing low pressure system
looking more ramped up and have expanded and upgraded the
ongoing winter headlines.
- Strong west to northwest winds are expected late tonight
through Friday morning, gusting to 45 mph. A Wind Advisory has
been issued for portions of west-central and northwestern
Illinois as well as far eastern Iowa.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 258 PM CST Thu Feb 19 2026
Thunderstorms...994 MB sfc low just east-southeast of the Kansas
City area, will look to propagate towards the Milwaukee WI area by
Friday morning deepening to sub 990 MB levels along the way. Latest
CAM and current mesoanalysis(such as sfc DPTs) suggest prime
parameters for severe storms this evening especially sfc based, will
continue to be just off to the east and southeast of the DVN CWA.
But strong storm layer shear as the LLVL low arrives along with some
elevated CAPEs of 100-200 J/kg and mid level lapse rates near 7 C/km
still support some elevated storms or even a few supercells capable
of hail especially on the IL side through 9 PM. Some elevated
TROWAL moisture feed may allow for a few swaths of rainfall of up to
a quarter inch. But taking into account DEF zone precip combined
with precursor showers/storms, there could be a swath of a half inch
to three quarters of an inch by Friday morning acrs the northern the
northwestern half of the DVN CWA.
Snow...Looking at moderate to strong upward omegas combined with
adequate layer RH and in-wrapping cold conveyor, the snow potentail
on the back side of this system continues to go up and be south
enough to impact the northwest third to half of the DVN CWA from mid
evening and especially after midnight into early Friday morning.
Several of the latest CAM runs as well as deterministics are still
varying quite a bit on the placement of where the relatively narrow
band of heavier snow will fall, as well as amount potential. But
taking into account a type of ensemble F-gen forcing swath to the
left of the H85-H7 MB low path, it looks like a DSM to central WI
axis looks on target for now. This is where a swath of 6 to 8 inches
of snow may lay out, including the northwestern corner of the DVN
CWA. Some solutions are even embedding a few pockets of 10 inches
or more in this swath along the stretch.
There may be a transition of a half hour of sleet from rain to snow
to as the change over occurs from west-to-east after 9 PM taking a
bit away from snow totals, as well as initial mild sfc temps, but
some good accumulations will still occur thanks to rates of over an
inch an hour from midnight into the early morning hours, especially
in northeast IA. Have upgraded the Winter Wx Advisory to a warning
for 4 of our northwest counties/Hwy 20 DBQ and west/ of concern for
the potential of 4-8+ inches and strong gusty late night winds acrs
portions of the counties. Have also expanded the Advisory south and
east a bit for 1-4 inches and the strong winds/reduced visibility
creeping into the Friday AM commute time. Drifting and winds in
falling snow a concern. Areas along and south of I-80 generally less
than an inch or nothing as you get to the far southern CWA. Have
also adjusted the start and end times back a few hours with the
latest timing thoughts and lingering wind/drifting and falling snow
Friday morning through 9 AM.
Winds...While wind will ramp up 25-30 KTs acrs much of the area
until the low center arrival produces a temporary lull, the first
strong surge will occur on the southeastern flank from northeast MO
into northeastern IL from midnight through friday morning. These
areas could be wind advisory levels with gusts to 45+ MPH and may
scrape the southeast and eastern CWA late tonight. For now with
everything going on will hold off of any wind headlines for the IL
side for now, but it may be needed if even at short notice. The rest
of the CWA including the winter headline areas will have gusts of 35
to 40 MPH which will compound in the snowfall areas adding punch for
the need of the headlines especially in marginal snowfall areas of 1-
3 inches.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 258 PM CST Thu Feb 19 2026
Mainly dry weather and more seasonable/cooler conditions look still
to be on track for the weekend and early next week. Then a warming
but low amplitude ridge looks to arrive and bring mild temps with it
by mid next week with values into the 40s and maybe 50s. Some
potential for a mid to late week system for the next precip chance,
but it doesn't look significant at this time.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1138 PM CST Thu Feb 19 2026
Surface low pressure just north of KMLI will continue to deepen
while lifting to near KMSN WI by 15z Tue. Scattered showers
and pockets of MVFR visibility will be found near KDBQ at the
start of the period. Meanwhile, colder air wrapping in on
the backside of the low was fostering a change over from rain
to sleet and snow from KCID to KVTI. This mix going over to
snow on the backside will shift east across the terminals
overnight and exit by mid morning on Tuesday. A period of
moderate to heavy snow is possible at KCID and KDBQ where
visibility of less than 1 mile is likely at times after 08z
through 14z, with a chance for LIFR/VLIFR visibility and
rates of 0.5-1+ inch/hour for a few hour period of heavy wet
snow. Toward the end of the snow, with colder temperature
profiles it may become lighter and subject to some blowing/
drifting and periodic lower visibilities around 1 mile or less.
Winds will continue to strengthen overnight through mid morning
on Friday becoming sustained at 15-25 kt with gusts 25-40 kt
from the N/NW. While snow will be lighter at KMLI and KBRL, when
combined with the winds could result in a period of IFR
conditions 09z-13z. After the snow comes to an end by mid
morning on Friday, gradual improving conditions are expected
with winds slowly diminishing by Friday evening.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Storm Warning until 9 AM CST Friday for IAZ040>042-051.
Winter Weather Advisory until 9 AM CST Friday for IAZ052>054-
063>065.
Wind Advisory from 6 AM to noon CST Friday for IAZ054-066-068.
IL...Winter Weather Advisory until 9 AM CST Friday for ILZ001.
Wind Advisory from 6 AM to noon CST Friday for ILZ001-002-007-
009-015.
Wind Advisory until 9 AM CST Friday for ILZ016>018-024-026-035.
MO...None.
&&
SHORT TERM...12
LONG TERM...12
AVIATION...McClureHazardous weather outlook, Feb 19, 8:27 PM CST, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 827 PM CST Thu Feb 19 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210230- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 827 PM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Isolated to scattered thunderstorms will remain possible through this evening, especially east of the Mississippi River. Portions of Illinois are in a level 1 of 5 severe weather risk with the main threat being large hail. Later this evening and overnight, incoming cold air will turn the rain into snow. Heavy snow accumulation of 4 to 8 inches is expected along and north of a Vinton Iowa to Dubuque line by Friday morning, and a Winter Storm Warning remains in effect for these areas tonight into Friday morning. South of the warning area, a Winter Weather Advisory is in effect across much of northeast and eastern Iowa north of Interstate 80 into extreme northwest Illinois for 2 to 4 inches of snow. Strong west to northwest winds, gusting up to 45 MPH, will produce drifting snow and greatly reduced visibility in the winter headline areas. The strongest winds are expected over west-central and northwestern Illinois into far eastern Iowa, where a Wind Advisory has been issued. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY In areas that get accumulating snow, strong winds will continue to produce some drifting snow and localized slick spots through late Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening mainly east of the Mississippi River. Snowfall reports of an inch or more later tonight and Friday morning would be appreciated. JTS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:11 PM CST | Wind Advisory | DVN | Bureau, Carroll, Henry, Jo Daviess, McDonough, Mercer and 5 more | 15 hr |
Nearby
Wind Advisories in Illinois, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.